Too Sensitive??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

yankeepeaches
Regular Member


Date Joined Oct 2008
Total Posts : 58
   Posted 11/8/2008 3:33 PM (GMT -7)   
I went to my pdoc today and while I was in the waiting room I heard him having a rather heated discussion with a collegue concerning billing...whenever it was time for my appointment he brought a woman into the room, didn't bother to introduce her or tell me why she was there, acted like I was bothering him and that he was irrated with me because the RX he had prescribed wasn't working for me and I was asking for something different.  I drove to one of his other offices 30 minutes further from my home because I was having such difficulties and didn't want to wait another week for my regular appt.  Here I am crying (in front of a stranger no less), my doc acts totally annoyed with me, forgets to hand me my precriptions and when I ask about them and how to take them he acts even more annoyed.  Should I ask him about this the next time I see him?  Chalk it up to the fact he had a problem with a collegue?  Tell him I didn't appreciate a stranger being brought into my appointment (whenever doc stepped out she introduced herself and said she was there to observe and thanked me for allowing her to be there--did I have a choice?) Ask if he wants to continue to be my pdoc or have I completely blown this all out of proportion?  I thought these doctors were in practice to help me not to cause me more aniexty.  I realize that they are human too; but this really threw me into a tizz... shakehead

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/8/2008 4:01 PM (GMT -7)   
Hi yankeepeaches,

I'm sorry you had such a lousy visit. I'd base it on how he is normally. Have you seen him before? How has he treated you before? If not, you might give it another visit or two to see if he was just having an off day. But if it's his normal style to be so rude, I'd look for someone different. He absolutely should have explained who the other person was and what she was doing there. You're right -- he's a psychiatrist, his job is to put people at ease, not to increase anxiety. Don't take it personally though. I doubt it had anything to do with you. It sounds like he was stressed out.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


yankeepeaches
Regular Member


Date Joined Oct 2008
Total Posts : 58
   Posted 11/8/2008 4:12 PM (GMT -7)   
Hello Serafena,


Thanks for the reply...normally it is pretty quick with his office visits and he doesn't spend much time talking with me...I dread looking for another doc; it's just another change on top of changing the meds. Then I have to start all over again. This bp is sooo draining! I wonder if I'll ever get back to a normal life; but then I wonder if I've ever had a normal life--what is normal? I'll probably try my pdoc again in a month and if I still feel like I'm a bother to him I suppose I'll have to find someone else. I really don't need anymore stress. I really should find a counselor--I'm not seeing one and my pdoc hasn't even suggested that I do.

Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 11/9/2008 11:28 AM (GMT -7)   
Hi Yankeepeaches,

Talk therapy could really help. My fiance has bp and the therapy has helped him recognize his stress triggors and has taught him self-soothing skills, etc. You could also get a reccommendation for a new pdoc, if nec. from a therapist. That's how we found ours. A stable life is possible. It is frustrating that your pdoc doesn't seem to spend time answering your questions and it's unfortunate that psychiatry, a service-oriented industry, seems to be veering the way of prescription processing. You are a human being, suffering, and you deserve to be heard by your doctor. There are good Drs out there, try to be patient and ask around for a therapist reccommendation. Your primary care could reccommend one? That's one option anyway.

Feel better.

yankeepeaches
Regular Member


Date Joined Oct 2008
Total Posts : 58
   Posted 11/9/2008 11:36 AM (GMT -7)   
Thanks Diskus for your input...I am going to try and find a therapist this week to help sort out these raging emotions. I just don't know when I'm over reacting anymore and when I have just cause for sadness, anger etc...plus with stopping Lamitcal and picking up Invega, this week could prove interesting just from that aspect alone. Thank you again for taking the time to respond...
bipolar
depression
basilar migraines
**************
invega 6mg
tofronil 75mg
trazadone 150mg
xanax .25mg as needed
topamax 100mg 2x day


yankeepeaches
Regular Member


Date Joined Oct 2008
Total Posts : 58
   Posted 11/10/2008 11:42 AM (GMT -7)   
Hello,
It's Monday and after an awful experience on Saturday I've decided to switch pdoc. As you can see from above, Saturday was just awful and after reflecting on past visits with my pdoc I just don't see myself feeling anymore comfortable with him than I already do at this point. I have to have some level of peace whenever I go to a pdoc--- not stessing out before I even get there. Soooo I've sought out a new pdoc (a woman this time) and will see her in a month unless there is an emergency type situation that would cause me to need her sooner. The support staff was wonderful on the phone while trying to schedule an appt. around my work sch. completely opposite of my former pdoc! Already I feel less stress; I'm very hopeful!!
bipolar
depression
basilar migraines
**************
invega 6mg
tofronil 75mg
trazadone 150mg
xanax .25mg as needed
topamax 100mg 2x day


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/10/2008 12:34 PM (GMT -7)   
That's good news, yankeepeaches. I think you've made the right decision. This condition is too terrible to deal with being mistreated by our doctors. I hope this new one treats you with the respect you deserve. You better tell us how it goes when you do see her!

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


yankeepeaches
Regular Member


Date Joined Oct 2008
Total Posts : 58
   Posted 11/10/2008 12:51 PM (GMT -7)   
I definitely will let you all know...I'm very hopeful; which is always a good feeling!
bipolar
depression
basilar migraines
**************
invega 6mg
tofronil 75mg
trazadone 150mg
xanax .25mg as needed
topamax 100mg 2x day


Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 11/10/2008 12:57 PM (GMT -7)   
I'm glad you got a new pdoc! That's wonderful.

Steelerfan
Regular Member


Date Joined Nov 2008
Total Posts : 26
   Posted 11/14/2008 10:01 PM (GMT -7)   
Hi Yankeepeaches.

Sorry about that episode. We all don't need that. He's a professional..so he shouldn't have acted like that. I would go with him if it easy to get your meds and it is close by.
I take 1mg Xanax FOUR times a day..so I know how you feel with anxiety.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:28 PM (GMT -7)
There are a total of 2,734,356 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151325 registered members. Please welcome our newest member, artgal234.
379 Guest(s), 9 Registered Member(s) are currently online.  Details
don826, Celeste15, Artist Mark, Wanda1225, Teamchris, Huddie, ChickNorris, time2reclaim, artgal234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer